Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 4, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jul 11, 2024, 3:35 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Jul 11, 2024, 4:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2024, 3:35 AM EDT (07:35 UTC)
- In effect from
- Jul 11, 2024, 4:00 AM EDT
- Expired
- Jul 11, 2024, 4:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WHUS43 KDTX 110735 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 335 AM EDT Thu Jul 11 2024 MIZ049-055-063-112000- /O.NEW.KDTX.BH.S.0004.240711T0800Z-240711T2000Z/ Huron-Sanilac-St. Clair- 335 AM EDT Thu Jul 11 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Hazardous Swim Conditions on Lake Huron expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 11, 3:31 AM EDT, 4 minutes earlier. Its key messages:
- There will be a chance (20-30%) for showers or a thunderstorm across the Tri-Cities this afternoon and evening.
- Isolated to scattered shower and thunderstorm chances (30-40%) expand across all of SE MI tomorrow afternoon and evening.
- A period of above average temperatures begins this weekend into early next week.
Area forecast discussion, Jul 11, 3:31 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
331 AM EDT Thu Jul 11 2024
.KEY MESSAGES...
- There will be a chance (20-30%) for showers or a thunderstorm
across the Tri-Cities this afternoon and evening.
- Isolated to scattered shower and thunderstorm chances (30-40%)
expand across all of SE MI tomorrow afternoon and evening.
- A period of above average temperatures begins this weekend into
early next week.
&&
.DISCUSSION...
A diffuse high pressure system has built in across SE MI in the wake
of post-tropical system Beryl, which has resulted in generally clear
skies, outside of periodic stratus, and light winds. Sustained winds
speeds of 5-10 mph will help prevent sustainable fog development,
but cannot rule out some patchy development of fog just prior to
sunrise, mainly between 9-11Z. For this afternoon and evening, given
yesterday's widespread rainfall across all of SE MI, including the
wide swath of 2-4+" that fell across the central portion of the cwa,
one would expect daytime heating (0-3 km lapse rates of 7C/km) to
support a healthy strato-cu deck through the later afternoon and
evening hours. Model guidance is more optimistic with cloud coverage,
but will be increasing cloud coverage to partly sunny until
satellite imagery proves lackluster. Communities within the lake
shadow near Lake Huron will have much higher chances to see sunny to
partly cloudy conditions Otherwise, any sort of instability will
reside over the the west-central side of the state, where weak
surface convergence will provide the chance for showers or a
thunderstorm. There is a chance this convergence extends into the
Tri-Cities, so a chance (30%) of showers or a storm will hold there.
Cannot rule out a stray shower along the lake breezes of Lake
Huron/St Clair/Erie, but this will not warrant PoP chances above
10%.
Friday will exhibit more favorable chances for showers and
thunderstorms once diurnal instability builds, increasing CAPE
values to around 1000 j/kg. An outflow from decaying showers and
storms over northern Indiana will provide the chance for showers
and storms in the afternoon and evening. An upper-level shortwave
also pivots right over SE MI through the afternoon, lending
increasing confidence for shower and storm chances. Outside of
modest instability, effective inflow layers are shallow and shear is
weak, so severe weather is not expected. Thunderstorms with periods
of heavy downpours will be the main threats.
Upper level flow turns more zonal this weekend through the middle of
the week. The bulk of Saturday will be supportive of dry weather
with diffuse high pressure still influencing the Great Lakes. A
series of upper-level shortwaves and an added boost in heat and
moisture derived from the central Plains under westerly flow will
increase rain and thunderstorm chances through the early and middle
part of next week. While it is too soon to pinpoint any widespread
or strong shower/storm potential, Sunday into Monday morning will a
window to watch for potential MCS systems that may filter in from
the Plains into the Great Lakes. Favorable H850 and H700 southwest
flow will help sustain heat and moisture across the Plains. The
zonal flow has the potential to direct any sustained thunderstorm
activity into the Great Lakes.
&&
.MARINE...
Winds decrease steadily today in the wake of Post-Tropical Cyclone
Beryl with northwest flow becoming weaker and westerly by this
afternoon. High pressure attempts to build into the region Thursday
and Friday while weak troughing may produce some additional showers.
Winds/waves hold below criteria through Saturday and likely into
next week.
&&
.PREV DISCUSSION...
Issued at 1220 AM EDT Thu Jul 11 2024
AVIATION...
The back edge of lower clouds are clearing Michigan to the east
leaving mostly clear skies during the overnight. The abundant surface
moisture and clearing skies brings potential for patchy fog to
develop early tonight. However, the limiting factor will be the winds
which should stay slightly elevated to around 5 knots out of the
northwest. Will introduce a minor drop in VSBY at TAF sites as some
sites across Michigan are already experiencing lower VSBYs. Early
morning trends will be monitored and will maintain VFR conditions for
now. Any patchy fog will lift with the sunrise as winds hold out of
the northwest through this morning and afternoon. Good surface
moisture will support a low VFR to possible MVFR diurnal cumulus
field this afternoon. Scattered showers and thunderstorms are also
late this afternoon, with the greater chances towards MBS. Winds
will become southwesterly during the evening will staying mostly
below 10 knots.
For DTW/D21 Convection...Scattered thunderstorms will be possible
this afternoon, but current thinking is that that best chances will
hold west and north of DTW.
DTW THRESHOLD PROBABILITIES...
* Low for ceiling aob 5kft through early morning. Moderate this
afternoon.
* Low for thunderstorms this afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement through this afternoon for MIZ049-055-063.
Lake Huron...Small Craft Advisory until 10 AM EDT this morning for LHZ421-422.
Small Craft Advisory until 4 PM EDT this afternoon for LHZ441>443.
Lake St Clair...Small Craft Advisory until 10 AM EDT this morning for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 10 AM EDT this morning for LEZ444.
&&
DISCUSSION...AM
MARINE.......KGK
AVIATION.....AA
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Jul 10, 4:27 PM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 427 PM EDT Wed Jul 10 2024 MIZ049-055-063-112030- Huron-Sanilac-St. Clair- 427 PM EDT Wed Jul 10 2024 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Tonight Elevated wave heights along Huron, Sanilac and St. Clair County increase beach hazard risks. Please see the beach hazard statement for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-112030- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 427 PM EDT Wed Jul 10 2024 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight Small Craft Advisories are in effect tonight for all marine areas. Please see the marine statement for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories continue for portions of Lake Huron through Thursday. Please see the marine statement for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. MIZ047-048-053-054-060>062-068>070-075-076-082-083-112030- Midland-Bay-Saginaw-Tuscola-Shiawassee-Genesee-Lapeer-Livingston- Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 427 PM EDT Wed Jul 10 2024 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
In the hours before
Local storm report, Jul 10, 9:37 PM EDT, 5 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
937 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Rain Farmington 42.46N 83.38W
07/10/2024 M2.38 inch Oakland MI Co-Op Observer
14 hour rainfall total.
0400 PM Rain 4 NE Davisburg 42.79N 83.48W
07/10/2024 M4.17 inch Oakland MI Trained Spotter
18 hour rainfall total.
0433 PM Rain Caro 43.49N 83.40W
07/10/2024 M3.03 inch Tuscola MI Public
24 hour rainfall total.
0517 PM Rain 3 W Lakeport 43.11N 82.56W
07/10/2024 M3.30 inch St. Clair MI Public
24 hour rainfall total.
0600 PM Rain 5 W Lapeer 43.05N 83.42W
07/10/2024 M4.90 inch Lapeer MI Trained Spotter
24 hour rainfall total.
0600 PM Rain Farmington Hills 42.49N 83.38W
07/10/2024 M2.03 inch Oakland MI Broadcast Media
24 hour rainfall total.
0700 PM Rain 3 S Oakland County Intl 42.62N 83.42W
07/10/2024 M2.35 inch Oakland MI Trained Spotter
24 hour rainfall total.
0730 PM Rain Swartz Creek 42.96N 83.83W
07/10/2024 M3.90 inch Genesee MI Public
24 hour rainfall total.
0800 PM Rain 1 S Pittsfield Township 42.19N 83.72W
07/10/2024 M2.99 inch Washtenaw MI Public
24 hour rainfall total.
0800 PM Rain 4 E White Lake 42.65N 83.43W
07/10/2024 M2.72 inch Oakland MI Official NWS Obs
24 hour rainfall total.
0800 PM Rain Flint 43.02N 83.69W
07/10/2024 M3.31 inch Genesee MI Official NWS Obs
24 hour rainfall total.
0815 PM Rain Chesterfield 42.66N 82.84W
07/10/2024 M2.78 inch Macomb MI Public
24 hour rainfall total.
&&
Event Number DTX2400702
Event Number DTX2400703
Event Number DTX2400704
Event Number DTX2400705
Event Number DTX2400706
Event Number DTX2400707
Event Number DTX2400708
Event Number DTX2400709
Event Number DTX2400710
Event Number DTX2400711
Event Number DTX2400712
Event Number DTX2400713
KGKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:45 PM EDT | River Flood Warning | DTX | Macomb | 5 hr |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.